[Skip to Content]
[Skip to Content Landing]
Article
September 1958

Recurrent Iododerma

Author Affiliations

Kecoughtan, Va.

From Medical Service, Veterans' Administration Center, Kecoughtan, Va.; Consultant in Dermatology (Dr. Pariser).

AMA Arch Derm. 1958;78(3):353-358. doi:10.1001/archderm.1958.01560090069015
Abstract

Cutaneous allergy due to iodide ingestion is so varied that practically every type of lesion has been reported as a sensitivity reaction to iodide.1 This case report is concerned with an unusual morphologic variant, namely, ulcerative and carbuncular lesions, and also with the comparison of results of therapy with and without corticotropin in two separate episodes of iododerma in the same person.

Carey and his collaborators2 reported successful treatment with corticotropin of a patient with an extensive bullous erythema multiforme and angioneurotic edema. Fourteen days after discontinuance of penicillin and on the twenty-third day of administration of hydriodic acid syrup, the patient developed the eruption. Prompt beneficial response occurred following administration of corticotropin, with relapse following its discontinuance and with improvement again on its reintroduction. While the sequence of events would appear to show favorable effect of therapy, the etiologic agent (penicillin or iodide) was

First Page Preview View Large
First page PDF preview
First page PDF preview
×